Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 58, NWS Melbourne, FL

July 4, 1995Lake County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 4, 1995, 9:17 PM EDT for Lake County, Florida. It was in force for 32 min.

The area

The counties it named.

The facts

Issued
Jul 4, 1995, 9:17 PM EDT (01:17 UTC)
Expired
Jul 4, 1995, 9:49 PM EDT
In force
32 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Lake County, FL

The radar

The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 1.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 1995-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2534 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 1995-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2534 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 050118 RRA
SVRMLB
FLC069-050200-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
917 PM EDT TUE JUL 4 1995
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1000 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN CENTRAL FLORIDA
 
   ...SOUTHERN LAKE COUNTY
 
AT 916 PM DOPLER RADAR IN MELBOURNE INDICATED A SEVERE THUNDERSTORM
DEVELOPING 3 MILES EAST OF CLERMONT. THE THUNDERSTORM IS DRIFTING TO THE
WEST AT 5 MPH AND WILL AFFECT THE CLERMONT AREA THROUGH 945 PM THIS
EVENING.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 7:21 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 4, 7:21 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
715 PM EDT TUE JUL 4 1995

WELL DEFINED C-BRZ/OUTFLOW BOUNDARIES INDICATED ON 88D EXTENDING FROM
30 W DAB TO ORL S TO LK KISSIMMEE. ATMOS WESBT OF THESE BOUNDARIES VERY
UNSTABLE AND WILL KEEP POPS IN EVENING HOURS W OF THE BOUNDARIES.

@1...BREVARD INDIAN RIVER MARTIN ST LUCIE
@2...LAKE ORANGE SEMINOLE OSCEOLA
@3...VOLUSIA
@4...OKEECHOBEE

MCO
DAB
MLB

HODANISH

In the hours before

Special weather statement, Jul 4, 3:31 PM EDT, 5 hours 46 minutes before
FLZ041-044>047-053-054-058-059-064-501-042130-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
332 PM EDT TUE JUL 4 1995

...A FEW THUNDERSTORMS INTO THIS EVENING OVER INTERIOR SECTIONS...

AS THE EAST AND WEST COAST SEABREEZE BOUNDARIES COME TOGETHER LATE
AFTERNOON AND EARLY EVENING...A FEW THUNDERSTORMS WILL DEVELOP OVER
INTERIOR SECTIONS OF EAST CENTRAL FLORIDA. WITH LIMITED MOISTURE...
THUNDERSTORM COVERAGE IS EXPECTED TO BE ONLY WIDELY SCATTERED.
HOWEVER...WITH DRY AIR AT MID LEVELS OF THE ATMOSPHERE...STORMS THAT
DEVELOP MAY PRODUCE STRONG WIND GUSTS. ADDITIONALLY...HEAVY DOWNPOURS
AND DEADLY LIGHTNING WILL BE POSSIBLE WITH THE STORMS. PERSONS
OUTDOORS 8SHOULD BE PREPARED TO MOVE TO A SAFE PLACE INSIDE AT THE
FIRST SIGN OF THUNDERSTORMS.

MARINE OUTLOOK...THUNDERSTORMS ARE NOT EXPECTED OVER THE INTRACOASTAL
OR OFFSHORE ATLANTIC WATERS THIS EVENING.

GLITTO
Special weather statement, Jul 4, 3:32 PM EDT, 5 hours 45 minutes before
FLZ041-044>047-053-054-058-059-064-501-042130-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
332 PM EDT TUE JUL 4 1995

...A FEW THUNDERSTORMS INTO THIS EVENING OVER INTERIOR SECTIONS...

AS THE EAST AND WEST COAST SEABREEZE BOUNDARIES COME TOGETHER LATE
AFTERNOON AND EARLY EVENING...A FEW THUNDERSTORMS WILL DEVELOP OVER
INTERIOR SECTIONS OF EAST CENTRAL FLORIDA. WITH LIMITED MOISTURE...
THUNDERSTORM COVERAGE IS EXPECTED TO BE ONLY WIDELY SCATTERED.
HOWEVER...WITH DRY AIR AT MID LEVELS OF THE ATMOSPHERE...STORMS THAT
DEVELOP MAY PRODUCE STRONG WIND GUSTS. ADDITIONALLY...HEAVY DOWNPOURS
AND DEADLY LIGHTNING WILL BE POSSIBLE WITH THE STORMS. PERSONS
OUTDOORS SHOULD BE PREPARED TO MOVE TO A SAFE PLACE INSIDE AT THE
FIRST SIGN OF THUNDERSTORMS.

MARINE OUTLOOK...THUNDERSTORMS ARE NOT EXPECTED OVER THE INTRACOASTAL
OR OFFSHORE ATLANTIC WATERS THIS EVENING.

GLITTO

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.